Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 19, NWS State College, PA

May 6, 2015Bedford County, Blair County, Cambria County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 6, 2015, 4:42 PM EDT for Bedford County, Blair County, Cambria County, Pennsylvania. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2015, 4:42 PM EDT (20:42 UTC)
Expired
May 6, 2015, 5:45 PM EDT
In force
63 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Blair County, PA, Cambria County, PA

The radar

The State College radar (KCCX), 86 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 4:49 PM EDTHAIL 1Portage, PANICKEL TO QUARTER-SIZED HAIL REPORTED NEAR PORTAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS51 KCTP 062042
SVRCTP
PAC009-013-021-062145-
/O.NEW.KCTP.SV.W.0019.150506T2042Z-150506T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 545 PM EDT

* AT 441 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60
  MPH. THIS STORM WAS LOCATED OVER LILLY...AND MOVING SOUTHEAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  PORTAGE...BREEZEWOOD...ROARING SPRING...NEW ENTERPRISE...
  MARTINSBURG...CRESSON...GALLITZIN...CLAYSBURG...LORETTO...
  DUNCANSVILLE...LILLY...SANKERTOWN...QUEEN...BLUE KNOB STATE PARK...
  SKI GAP...EAST FREEDOM...SPRING HILL...SAXTON...TUNNELHILL AND
  WOODBURY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 FROM MILE MARKERS 147 TO 150.
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 160 TO 165.
 INTERSTATE 99 FROM MILE MARKERS 8 TO 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.

&&

LAT...LON 4040 7877 4054 7861 4031 7825 4029 7826
      4023 7824 4017 7814 4012 7816 4009 7820
      4007 7820 4006 7818 4005 7818 4004 7820
      4001 7820 3995 7825
TIME...MOT...LOC 2041Z 314DEG 26KT 4042 7862 

$$

LA CORTE
2 follow-up statements
484 
WWUS51 KCTP 062108
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
508 PM EDT WED MAY 6 2015

PAC021-062118-
/O.CAN.KCTP.SV.W.0019.000000T0000Z-150506T2145Z/
CAMBRIA PA-

508 PM EDT WED MAY 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CAMBRIA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. 

LAT...LON 4029 7864 4035 7860 4037 7856 4042 7855
      4017 7814 4012 7816 4009 7820 4007 7820
      4006 7819 3995 7825
TIME...MOT...LOC 2108Z 315DEG 17KT 4031 7859 

$$

PAC009-013-062145-
/O.CON.KCTP.SV.W.0019.000000T0000Z-150506T2145Z/
BEDFORD PA-BLAIR PA-
508 PM EDT WED MAY 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN BEDFORD AND SOUTHWESTERN BLAIR COUNTIES...

AT 508 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SKI GAP...MOVING SOUTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
BREEZEWOOD...ROARING SPRING...NEW ENTERPRISE...CLAYSBURG...QUEEN...
BLUE KNOB STATE PARK...SKI GAP...EAST FREEDOM...SAXTON...WOODBURY...
DEFIANCE...HOPEWELL AND BLUE KNOB SKI RESORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4029 7864 4035 7860 4037 7856 4042 7855
      4017 7814 4012 7816 4009 7820 4007 7820
      4006 7819 3995 7825
TIME...MOT...LOC 2108Z 315DEG 17KT 4031 7859 

$$

LA CORTE
580 
WWUS51 KCTP 062136
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
536 PM EDT WED MAY 6 2015

PAC013-062146-
/O.CAN.KCTP.SV.W.0019.000000T0000Z-150506T2145Z/
BLAIR PA-

536 PM EDT WED MAY 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLAIR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4023 7857 4026 7834 4025 7830 4026 7828
      4017 7814 4012 7816 4009 7820 4007 7820
      4006 7819 3995 7825
TIME...MOT...LOC 2136Z 314DEG 26KT 4017 7840 

$$

PAC009-062145-
/O.CON.KCTP.SV.W.0019.000000T0000Z-150506T2145Z/
BEDFORD PA-
536 PM EDT WED MAY 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN BEDFORD COUNTY...

AT 536 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER NEW ENTERPRISE...MOVING SOUTHEAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
BREEZEWOOD...NEW ENTERPRISE...SAXTON...WOODBURY...DEFIANCE...HOPEWELL
AND COALMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4023 7857 4026 7834 4025 7830 4026 7828
      4017 7814 4012 7816 4009 7820 4007 7820
      4006 7819 3995 7825
TIME...MOT...LOC 2136Z 314DEG 26KT 4017 7840 

$$

LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:57 PM EDT, 45 minutes earlier.

Area forecast discussion, May 6, 3:57 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT WED MAY 6 2015

.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY WILL SAG A LITTLE FURTHER
SOUTH INTO THE VIRGINIAS OVERNIGHT. THIS FRONT WILL LIFT NORTH
ACROSS PENNSYLVANIA AS A WARM FRONT THURSDAY. AN EXTENDED PERIOD
OF UNSEASONABLY WARM AND HUMID...BUT MAINLY DRY WEATHER WILL OCCUR
RIGHT THROUGH THE UPCOMING WEEKEND. THE NEXT CHANCE FOR MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL COME EARLY NEXT WEEK AS
COLD FRONT PUSHES EAST FROM THE OHIO VALLEY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STATIONARY FRONTAL BOUNDARY AT THE SFC WAS DRAPED NEARLY EAST/WEST
ALONG THE MASON DIXON LINE THIS AFTERNOON. MAINLY CLEAR SKIES
EARLIER IN THE DAY ACROSS SOUTHERN PENN HAS ALLOWED SFC BASED
CAPES TO CLIMB UP TO BETWEEN 1000-1500 J/KG ACROSS OUR SW
ZONES...AND THIS HAD LED TO A BLOSSOMING OF SHOWERS AND SCTD
STRONG TSRA WITH AT LEAST SOME SMALL HAIL. ONE STORM JUST SOUTH OF
KAOO WAS RECENTLY WARNED ON FOR LARGE HAIL GRTN 1 INCH...HOWEVER
THE HAIL CORE APPEARS TO HAVE COLLAPSED...AT LEAST FOR THE TIME
BEING. THE THREAT FOR ANY SIGNIFICANT RAIN/TSRA LATE THIS
AFTERNOON AND EARLY THIS EVENING WILL BE MAINLY TO THE SOUTH OF
RT22/322 FROM KAOO TO KMDT. FURTHER NORTH...COOLER CLOUDY
CONDITIONS WILL KEEP CONVECTION VERY MINIMAL.

SHOWERS WILL DWINDLE IN THE EVENING...GENERALLY BEING CONFINED TO
THE LAURELS/SC MTNS AFTER DARK.

THE FRONT WILL STAY IN PLACE OR EVEN SINK A BIT FURTHER SOUTH
TONIGHT WITH A LIGHT EASTERLY WIND STAYING INTACT ACROSS OUR FCST
AREA. THIS WILL LEAD TO PLENTY OF LOW CLOUDS EXPANDING SOUTH...ALONG
WITH PATCHY DRIZZLE AND FOG ON THE RIDGE TOPS.

SFC DEWPOINTS IN THE 50S ATTM WILL LEAD TO A MILD NIGHT. MIND
TEMPS WILL VARY FROM THE UPPER 40S ALONG THE PA/NY STATE LINE...TO
THE MID AND UPPER 50S IN THE SOUTHERN VALLEYS. THESE MINS WILL BE
5-10F ABOVE NORMAL.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A RIDGE PUMPS UP OVER THE EASTERN STATES THURSDAY AND
FRIDAY...AND SHOULD CUT OFF THE MOISTURE STREAMING IN FROM THE
WEST. BUT BEFORE THE MOISTURE DECREASES TOO MUCH...THE DAYTIME
HEATING ON THURS COULD POP ISOLD/SCT AFTN SHRA OFF OVER THE HIGHER
TERRAIN - MAINLY ALONG THE ALLEGHENY FRONT AND ESP THE LAURELS
WHERE SFC BASED CAPES WILL ONCE AGAIN RAMP UP TO AROUND 1500 J/KG
DURING THE LATE AFTERNOON. WILL MAINTAIN JUST 20-30 POP THERE.

A STRAY...BRIEF SHOWER IS POSSIBLE OUTSIDE THAT AREA...BUT NOT
ENOUGH OF A CHC EXISTS TO MENTION PRECIP AT THIS POINT. MUCH OF
THE MORNING CLOUDS SHOULD DISSOLVE FROM SW TO NE AS THE WARM
FRONTAL BOUNDARY GRADUALLY LIFTS NORTH. GIVEN THE ALREADY CLOUDY
AND VERY MILD WARM START TO THE DAY...MAX TEMPS WILL REACH ABOUT
10F ABOVE NORMALS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE SYNOPTIC PATTERN WILL HAVE A DECIDEDLY SUMMER-TIME LOOK AND
FEEL WITH HIGH CONFIDENCE IN ABOVE NORMAL TEMPERATURES THROUGH
THE UPCOMING WEEKEND AND POSSIBLY INTO MONDAY. THE PCPN PATTERN
FAVORS ISOLD TO WDLY SCT DIURNAL CONVECTION FRI-SUN WITH AN UPTICK
IN COVERAGE LKLY MON-TUE AHEAD OF A COLD FRONT PUSHING EAST FROM
THE OH VLY. HIGHEST NDFD POPS CONTINUE TO BE FOCUSED IN THE MON-
TUE TIMEFRAME.

MODEL AND ENSEMBLE GUIDANCE IS NOW PROVIDING BETTER VISIBILITY IN
A TRANSITION FROM RIDGE TO TROUGHING PATTERN BY DAY 7-8/NEXT
TUESDAY INTO WEDNESDAY. LOW PRESSURE SHOULD TRACK THROUGH THE
EASTERN GREAT LAKES WITH A TRAILING COLD FRONT CROSSING CENTRAL
PA. A COOLER WESTERLY FLOW SHOULD FOLLOW WITH HIGH PRESSURE
BUILDING IN THROUGH MID-WEEK. CONFIDENCE HAS INCREASED IN
TEMPERATURES COOLING DOWN TO NEAR NORMAL LEVELS WITH ONE OR TWO
RELATIVELY CHILLY MORNINGS POSSIBLE BY LATE IN THE WEEK ESPECIALLY
IN THE NRN ZONES.

LATEST MODEL QPF/S SUGGEST MSTR AXIS ASSOCIATED WITH SUBTROPICAL
OR TROPICAL LOW NEAR/ALONG THE SOUTHEAST COAST MAY BE TRYING TO
EXTEND A LITTLE FARTHER NWD THROUGH THE MID ATLC PIEDMONT THAN IN
PREVIOUS RUNS. THAT SAID THE SYSTEM IS STILL EXPECTED TO STAY FAR
ENOUGH SOUTH TO NOT DIRECTLY IMPACT THE AREA WITH SIGNIFICANT
PCPN.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE PRESENCE OF A PERSISTENT EAST WEST FROM BOUNDARY OVER THE
STATE IN THE SFC-5 KFT AGL LAYER WILL HELP TO KEEP PLENTY OF MVFR
TO VFR CLOUDS IN PLACE THIS AFTERNOON...WITH ISOLATED TO SCATTERED
SHRA/TSRA MAINLY ACROSS THE SOUTHWESTERN THIRD OF PENN INTO EARLY
THIS EVENING.

EXPECT BFD TO HAVE THE MAIN CHANCE TO HAVE IFR AND OCNLY LIFR IN
THE MOIST AND COOLER AIR NORTH OF THE FRONTAL BOUNDARY....WITH
PERIODS OF MVFR TO LOW-END VFR INVOF KUNV...AND KFIG WITH VFR OVC
SKIES AT KIPT.

LIGHT WIND AND PARTIAL CLEARING TONIGHT WILL COMBINE WITH MDTLY
HIGH DEWPOINTS IN THE 50S TO PRODUCE AREAS OF FOG...SOME LOCALLY
DENSE WITH IFR TO LIFR CIGS AND VSBYS POSSIBLE AT NUMEROUS
AIRFIELDS BETWEEN MIDNIGHT TONIGHT /04Z/ AND 12Z THURSDAY.

IMPROVING CONDITIONS FOR THU INTO THE FIRST PART OF THE WEEKEND...AS
AN UPPER RIDGE AXIS CRESTS OVER WRN PENN AND THE FLOW ALOFT
BECOMES MORE NW...AND DRIER AIR WORKS INTO CENTRAL PA.

OUTLOOK...

THU...AM LOW CIGS/FOG POSS...ESP KJST.

FRI-SAT...ISOLD PM TSRA IMPACTS POSS W MTNS.

SUN...SCT TO NUMEROUS SHOWERS/TSTM ACTIVITY WITH COLD FROPA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...STEINBUGL
AVIATION...LAMBERT
Hazardous weather outlook, May 6, 1:31 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
131 PM EDT WED MAY 6 2015

PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053-
056>059-066-071745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-LANCASTER-
131 PM EDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>026-033>036-063>065-071745-
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-CUMBERLAND-
ADAMS-YORK-
131 PM EDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN
PENNSYLVANIA AND THE LAUREL HIGHLANDS THIS AFTERNOON INTO THIS
EVENING. BRIEF WIND GUSTS BETWEEN 35 AND 45 MPH...AND PEA TO
DIME-SIZE HAIL ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUBMIT TO THE NATIONAL WEATHER SERVICEIN
STATE COLLEGE...REPORTS OF WIND DAMAGE...LARGE HAIL...AND ANY
FLOODING FROM HEAVY RAIN. REPORTS IN THE FIELD CAN BE RELAYED
THROUGH LOCAL LAW ENFORCEMENT...OR VIA THE TELEPHONE... FACEBOOK
OR TWITTER.

LAMBERT

In the hours before

Special weather statement, May 6, 1:35 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 PM EDT WED MAY 6 2015

PAZ034>036-061815-
BEDFORD PA-FRANKLIN PA-FULTON PA-
135 PM EDT WED MAY 6 2015

...SPECIAL WEATHER STATEMENT...

AT 135 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
INGLESMITH...MOVING EAST SOUTHEAST AT 30 MPH.

BRIEF...35 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BARNES GAP AROUND 145 PM EDT.
  WARFORDSBURG AROUND 200 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UPTON...WHITETAIL SKI
AREA...STATE LINE AND WARRENTON IN WASHINGTON COUNTY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 FROM MILE MARKERS 158 TO 170.
 INTERSTATE 81 FROM MILE MARKERS 0 TO 5.

LAT...LON 3972 7873 3974 7878 3989 7856 3979 7766
      3978 7766 3972 7767
TIME...MOT...LOC 1735Z 294DEG 25KT 3978 7841

LAMBERT
Special weather statement, May 6, 2:44 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
244 PM EDT WED MAY 6 2015

PAZ034>036-061945-
BEDFORD PA-FRANKLIN PA-FULTON PA-
244 PM EDT WED MAY 6 2015

...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FRANKLIN...AND FULTON
COUNTIES UNTIL 345 PM EDT...

AT 243 PM EDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM EVERETT TO NEAR LAKE GORDON...AND MOVING
SOUTHEAST AT 25 MPH.

40 MPH WIND GUSTS AND DIME TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  CLEARVILLE AND EVERETT AROUND 250 PM EDT.
  BREEZEWOOD AROUND 300 PM EDT.
  CRYSTAL SPRINGS AROUND 305 PM EDT.
  LOCUST GROVE AROUND 310 PM EDT.
  HARRISONVILLE AND NEEDMORE AROUND 320 PM EDT.
  MCCONNELLSBURG AND BIG COVE TANNERY AROUND 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UPTON...WHITETAIL
SKI AREA...WILLIAMSON...RAINSBURG AND HYNDMAN.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 FROM MILE MARKERS 147 TO 170.
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 148 TO 165.
 INTERSTATE 81 FROM MILE MARKERS 5 TO 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3973 7880 3977 7878 4007 7843 3988 7758
      3972 7780
TIME...MOT...LOC 1843Z 293DEG 23KT 4001 7838 3974 7875

LAMBERT
Special weather statement, May 6, 2:46 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
246 PM EDT WED MAY 6 2015

PAZ025-026-034-035-061945-
BEDFORD PA-FULTON PA-HUNTINGDON PA-BLAIR PA-
246 PM EDT WED MAY 6 2015

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...FULTON...HUNTINGDON...
AND BLAIR COUNTIES UNTIL 345 PM EDT...

AT 246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MARTINSBURG...MOVING SOUTHEAST AT 25 MPH.

40 MPH WIND GUSTS AND DIME TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DUDLEY AND COALDALE AROUND 310 PM EDT.
  WELLS TANNERY AROUND 320 PM EDT.
  WATERFALL AND SIDELING HILL REST AREA AROUND 330 PM EDT.
  FORT LITTLETON AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BROAD TOP CITY...
COALMONT...HOPEWELL...WOODBURY AND ALTOONA-BLAIR COUNTY AIRPORT.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 170 TO 177.
 INTERSTATE 99 FROM MILE MARKERS 13 TO 16.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4024 7849 4034 7838 4018 7784 3999 7804
TIME...MOT...LOC 1846Z 293DEG 23KT 4026 7837

LAMBERT
Special weather statement, May 6, 3:50 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT WED MAY 6 2015

PAZ024>027-062045-
MIFFLIN PA-CAMBRIA PA-HUNTINGDON PA-BLAIR PA-
350 PM EDT WED MAY 6 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
MIFFLIN...CAMBRIA...HUNTINGDON... AND BLAIR COUNTIES UNTIL 445 PM
EDT...

AT 347 PM EDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TIPTON TO NEAR HORSESHOE CURVE TO
NEAR NORTHERN CAMBRIA...AND MOVING SOUTHEAST AT 35 MPH.

30 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  TYRONE...TIPTON AND BIRMINGHAM AROUND 355 PM EDT.
  ALTOONA...BELLWOOD AND SPRUCE CREEK AROUND 400 PM EDT.
  LAKEMONT AROUND 405 PM EDT.
  CANOE CREEK STATE PARK AROUND 410 PM EDT.
  CRESSON...LILLY AND SANKERTOWN AROUND 415 PM EDT.
  HUNTINGDON...WILLIAMSBURG AND ROYER AROUND 420 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TUNNELHILL...SAINT
FRANCIS UNIVERSITY...CASSANDRA...MT. ALOYSIUS COLLEGE AND PEOPLES
NATURAL GAS FIELD.

THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 17 TO 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4067 7883 4065 7857 4072 7824 4044 7768
      4042 7771 4030 7807 4027 7825 4027 7827
      4026 7832 4030 7843 4028 7844 4029 7852
      4033 7862 4031 7864 4036 7899
TIME...MOT...LOC 1947Z 304DEG 29KT 4063 7827 4057 7851 4060 7880

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 1:35 PM EDTSpecial Weather StatementCTPFulton40 min
May 6, 2:44 PM EDTSpecial Weather StatementCTPBedford, Fulton61 min
May 6, 2:46 PM EDTSpecial Weather StatementCTPFulton59 min
May 6, 2:54 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton, Huntingdon81 min
May 6, 3:50 PM EDTSpecial Weather StatementCTPBlair, Cambria, Huntingdon55 min
May 6, 5:45 PM EDTSpecial Weather StatementCTPBedford, Somerset60 min
May 6, 6:16 PM EDTSpecial Weather StatementCTPBedford44 min
May 6, 6:19 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton56 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.